Ohio, 2008

Flash Flooding and Hail in Ohio, July 8, 2008

July 8, 2008 · NWS CLE · 44 events in 19 counties and zones

A cold front moved across the area causing showers and thunderstorms to develop. A few of the thunderstorms became severe, while an area of training storms produced flash flooding in northeastern Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$627,000
Crop damage
$10,000
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A cold front moved across the area causing showers and thunderstorms to develop. A few of the thunderstorms became severe, while an area of training storms produced flash flooding in northeastern Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 8, 12:44 PM EST, 56 minutes earlier.

Area forecast discussion, Jul 8, 12:44 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT TUE JUL 8 2008

.SYNOPSIS...
A COLD FRONT WAS FROM EASTERN LAKE SUPERIOR TO SOUTHERN MINNESOTA
WILL MOVE SOUTHEAST ACROSS THE AREA LATE TONIGHT INTO EARLY
WEDNESDAY. SOME OF THE THUNDERSTORMS THAT DEVELOP LATER THIS
AFTERNOON AND EVENING MAY BE STRONG TO SEVERE. HIGH PRESSURE WILL
THEN MOVE INTO THE AREA ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
JUST A MINOR CHANGE TO THE WORDING FOR THIS AFTERNOON. TIMING FOR
THE BEGINNING OF STORMS WILL BE JUST ABOUT ANYTIME IN THE WESTERN
AREAS TO LATE AFTERNOON AND THIS EVENING FOR THE EASTERN AREAS.
A PREFRONTAL TROUGH WHICH WILL HAVE MUCH OF THE ORGANIZED
THUNDERSTORMS ALONG IT. MORNING TAMDAR DATA INDICATED CAPES INCREASING
TO AROUND 2400 IN WESTERN AREAS AND FROM 700 TO 1600 OVER THE
EASTERN AREAS AND WITH DAYTIME HEATING WILL CAUSE THE DEVELOPMENT
OF STRONG TO SEVERE THUNDERSTORMS FROM THIS AFTERNOON INTO THIS
EVENING AND WILL CONTINUE INTO TONIGHT AS THE COLD FRONT CONTINUES
TO APPROACH THE REGION.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
COLD FRONTAL PASSAGE EARLY WEDNESDAY SO WILL HAVE TO LEAVE SLT
CHANCE AND CHANCE POPS IN FOR WEDNESDAY. TEMPERATURES SCALE BACK A
FEW DEGREES FOR WED/THU WITH HIGH PRESSURE MOVING INTO THE GREAT
LAKES. FRIDAY HIGH SLIDES TO THE EAST AND THAT MEANS RETURN FLOW
AND A INCREASE IN TEMPS AGAIN. RIDGE OVERHEAD SO DRY WEATHER
CONTINUES INTO FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
DID NOT MAKE ANY BIG CHANGES THIS MORNING TO THE PREVIOUS LONG TERM
FORECAST. OPERATIONAL GFS CONTINUES TO MOVE THE FRONT THROUGH OVER
THE WEEKEND FASTER THAN THE GFSENS FORECAST. OPERATIONAL GFS HAS IT
MOVING THROUGH SATURDAY NIGHT WHILE GFSENS MOVING IN THROUGH SUNDAY
EVENING. PREVIOUS FORECAST AND MANUAL HPC PROGS WENT ALONG WITH THE
SLOWER MOVEMENT. WILL CONTINUE TO KEEP SATURDAY DRY BUT VERY WARM
AND BECOMING MORE HUMID WITH SWLY FLOW AHEAD OF THE FRONT.
TEMPERATURES WILL BE CLOSE TO 90. THEN CONTINUE WITH PREVIOUS
FORECAST WITH CHANCE OF SHOWERS/THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT...BUT THEN DRY MONDAY AS HIGH PRESSURE SHOULD BE BUILDING INTO
THE AREA BEHIND THE FRONT.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VERY UNSTABLE AIRMASS OVER NORTHERN OHIO THIS AFTERNOON WITH
THUNDERSTORMS BEGINNING TO DEVELOP OVER THE AREA. EXPECT SOME MVFR
CONDITIONS IN AND NEAR THE THUNDERSTORMS. A MORE SOLID LINE OF
STORMS OVER INDIANA WILL ALSO MOVE ACROSS NORTHERN OHIO THROUGH
THE EVENING.

LIKELY TO SEE SOME FOG IN THE WAKE OF THE SHOWERS/THUNDERSTORMS
TONIGHT ALONG WITH SOME MVFR CEILINGS.

OUTLOOK...COLD FRONT SHOULD BE THROUGH THE CWA WEDNESDAY AFTERNOON
WITH SHOWERS AND THUNDERSTORMS LIMITED TO LOCATIONS AHEAD OF THE
FRONT. FOR THURSDAY INTO FRIDAY IT LOOKS LIKE VFR CONDITIONS BUT
THERE WILL BE A CHANCE OF SOME AREAS OF FOG. NEXT COLD FRONT MAY
ARRIVE OVER THE WEEKEND.

&&

.MARINE...
SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF THE APPROACHING COLD
FRONT BUT SHOULD STAY BELOW SMALL CRAFT CRITERIA. FRONT MOVES
THROUGH LATE TONIGHT AND COULD BE A BRIEF PERIOD OF WINDS AND WAVES
REACHING SMALL CRAFT CRITERIA BUT FOR NOW KEEP WINDS AND WAVES JUST
BELOW. STRONG THUNDERSTORMS POSSIBLE WITH GUSTY WINDS LATER THIS
AFTERNOON AND TONIGHT AHEAD OF THE COLD FRONT.  REST OF THE
WEEK LOOKS QUIET WITH MINIMAL WAVE ACTION IN LIGHT WINDS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...OUDEMAN
LONG TERM...RANDEL
AVIATION...MULLEN
MARINE...RANDEL
Hazardous weather outlook, Jul 8, 12:35 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
135 PM EDT TUE JUL 8 2008

LEZ142>148-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089-
091745-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-
135 PM EDT TUE JUL 8 2008

...SEVERE THUNDERSTORM WATCH 669 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-149-169-PAZ001>003-091745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
135 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 8, 12:54 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
154 PM EDT TUE JUL 8 2008

OHZ006>010-018-019-081900-
WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-SENECA-HURON-
INCLUDING THE CITIES OF...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...TIFFIN...NORWALK
154 PM EDT TUE JUL 8 2008

AT 145 THIS AFTERNOON RADAR INDICATED THUNDERSTORMS WITH LOCALLY
HEAVY RAINS OF A AROUND A HALF AN INCH AND HAIL...FROM SOUTHEAST
OF TOLEDO NEAR GENOA...GIBSONBURG AND OAK HARBOR. THE STORMS WILL
BE MOVING NORTHEAST AROUND 25 MPH. ADDITIONAL SHOWERS AND STORMS
WERE DEVELOPING ON EAST TO LORAIN. THUNDERSTORMS WILL CONTINUE
TO DEVELOP THROUGH 4PM AND SOME OF THE STORMS CAN TURN SEVERE.

OHZ029>031-038-047-081900-
RICHLAND-ASHLAND-WAYNE-HOLMES-KNOX-
INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER...
MILLERSBURG...MOUNT VERNON
154 PM EDT TUE JUL 8 2008

AT 145 THIS AFTERNOON RADAR INDICATED A CLUSTER OF THUNDERSTORMS
WITH LOCALLY HEAVY RAINS AND HAIL WERE SOUTHEAST OF MOUNT VERNON
AND ISOLATED SHOWER SOUTH OF ASHLAND NEAR JEROMESVILLE. THE
SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THROUGH 4PM. SOME OF
THE STORMS CAN TURN SEVERE.

THOMPSON

The radar

The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 18:38 UTC.

Open the radar archive at this moment

Event by event

40 thunderstorm wind, 2 flash flood, 1 hail, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Lucas

When
July 8, 1:40 PM EST to 1:53 PM EST
Where
Lucas County, Toledo
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.650, -83.550

Thunderstorm winds downed several trees and large limbs.

Thunderstorm Wind, Wood

When
July 8, 1:41 PM EST
Where
Wood County, Perrysburg
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
41.570, -83.630

Thunderstorm winds downed several trees and power lines.

Thunderstorm Wind, Ashtabula

When
July 8, 1:43 PM EST
Where
Ashtabula County, Ashtabula
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.880, -80.800

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Lucas

When
July 8, 1:43 PM EST
Where
Lucas County, Toledo
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.650, -83.550

Thunderstorm winds damaged a building.

Thunderstorm Wind, Lucas

When
July 8, 1:49 PM EST
Where
Lucas County, 1.78 mi ENE of Waynesfield
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.586, -83.616

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Wood

When
July 8, 1:55 PM EST
Where
Wood County, 1.01 mi ESE of Bowling Grn Unv Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.373, -83.612

Thunderstorm winds overturned a semi truck on Interstate 75 at mile marker 181 near Bowling Green.

Thunderstorm Wind, Lucas

When
July 8, 1:56 PM EST
Where
Lucas County, Sylvania
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.720, -83.700

Thunderstorm winds downed a large tree.

Hail, Wood

When
July 8, 2:04 PM EST
Where
Wood County, Bowling Green
Measured
0.75 in hail
Reported by
Public
Coordinates
41.370, -83.670

Penny size hail was observed.

Thunderstorm Wind, Lucas

When
July 8, 2:09 PM EST to 2:13 PM EST
Where
Lucas County, Toledo
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
41.650, -83.550

Thunderstorm winds toppled several utility poles.

Thunderstorm Wind, Lucas

When
July 8, 2:13 PM EST
Where
Lucas County, Toledo
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.650, -83.550

Thunderstorm winds downed a large tree limb.

Thunderstorm Wind, Ottawa

When
July 8, 2:15 PM EST
Where
Ottawa County, Elmore
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.480, -83.300

Thunderstorm winds downed a large tree limb.

Thunderstorm Wind, Wood

When
July 8, 2:15 PM EST
Where
Wood County, North Baltimore
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
41.180, -83.680

Thunderstorm winds downed several trees.

Thunderstorm Wind, Lucas

When
July 8, 2:19 PM EST to 2:20 PM EST
Where
Lucas County, 1.07 mi SSW of Crestview
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.615, -83.676

Thunderstorm winds downed a utility pole and several large tree limbs.

Thunderstorm Wind, Sandusky

When
July 8, 2:30 PM EST
Where
Sandusky County, Gibsonburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.380, -83.330

Thunderstorm winds downed a large tree limb.

Thunderstorm Wind, Huron

When
July 8, 2:45 PM EST
Where
Huron County, Norwalk
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.230, -82.620

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Sandusky

When
July 8, 2:45 PM EST
Where
Sandusky County, Fremont
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.350, -83.120

Thunderstorm winds downed a large tree limb.

Heavy Rain, Lake

When
July 8, 2:45 PM EST to 4:35 PM EST
Where
Lake County, Mentor
Reported by
Trained Spotter
Coordinates
41.670, -81.330

Rainfall of 3.75 inches in less than two hours was reported by a spotter in Mentor.

Thunderstorm Wind, Ottawa

When
July 8, 3:00 PM EST
Where
Ottawa County, Genoa
Measured
59 kt (68 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.520, -83.370

A 68 mph thunderstorm wind gust was measured by a trained spotter.

Thunderstorm Wind, Erie

When
July 8, 3:01 PM EST
Where
Erie County, Sandusky
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
41.450, -82.720

Thunderstorm winds downed several trees.

Thunderstorm Wind, Huron

When
July 8, 3:03 PM EST
Where
Huron County, North Fairfield
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.100, -82.780

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Geauga

When
July 8, 3:20 PM EST
Where
Geauga County, Chardon
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.580, -81.200

Thunderstorm winds downed two trees.

Thunderstorm Wind, Wyandot

When
July 8, 3:20 PM EST
Where
Wyandot County, Nevada
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.820, -83.130

Thunderstorm winds downed a few large tree limbs.

Thunderstorm Wind, Lorain

When
July 8, 3:30 PM EST
Where
Lorain County, Elyria
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.370, -82.100

Thunderstorm winds were estimated to be 60 mph.

Thunderstorm Wind, Ashland

When
July 8, 3:30 PM EST
Where
Ashland County, Savannah
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
40.970, -82.350

Thunderstorm winds downed several trees and power lines.

Thunderstorm Wind, Lorain

When
July 8, 3:36 PM EST
Where
Lorain County, Elyria
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.370, -82.100

A trained spotter estimated thunderstorm winds at 60 mph.

Thunderstorm Wind, Ashland

When
July 8, 3:36 PM EST
Where
Ashland County, 1 mi W of Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.870, -82.319

Thunderstorm winds downed a few trees.

Thunderstorm Wind, Lorain

When
July 8, 3:53 PM EST
Where
Lorain County, Sheffield Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
41.480, -82.120

Thunderstorm winds downed a few trees.

Thunderstorm Wind, Cuyahoga

When
July 8, 4:10 PM EST
Where
Cuyahoga County, Olmsted Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
41.370, -81.900

Thunderstorm winds downed trees and power lines.

Thunderstorm Wind, Cuyahoga

When
July 8, 4:10 PM EST
Where
Cuyahoga County, Cleveland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.470, -81.750

Thunderstorm winds downed a tree.

Thunderstorm Wind, Summit

When
July 8, 4:12 PM EST
Where
Summit County, Peninsula
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Insurance Company
Coordinates
41.230, -81.550

Thunderstorm winds downed three trees.

Flash Flood, Ashtabula

When
July 8, 4:26 PM EST to 10:00 PM EST
Where
Ashtabula County, 0.83 mi N of Austinburg to 1.57 mi W of Austinburg
Cause
Heavy Rain
Property damage
$150,000
Reported by
Law Enforcement
Coordinates
41.782, -80.850

Heavy rainfall of 2 to 4 inches fell in an east-west line across Ashtabula County just north of Jefferson. Several flooded basements were reported due to high creek flows, and multiple roads in the area were closed due to high water, including State Route 306 northwest of Jefferson.

Flash Flood, Geauga

When
July 8, 4:27 PM EST to 7:00 PM EST
Where
Geauga County, 1.77 mi ENE of Thompson to 2.59 mi ENE of Montville
Cause
Heavy Rain
Property damage
$25,000
Crop damage
$10,000
Reported by
Law Enforcement
Coordinates
41.714, -81.022

Heavy rainfall of 2 to 3 inches in 1.5 hours produced flash flooding across northern Geauga county, with many roads north of US 6 reported flooded and closed by law enforcement.

Thunderstorm Wind, Portage

When
July 8, 4:30 PM EST
Where
Portage County, 1.5 mi ENE of Brady Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
41.158, -81.293

Thunderstorm winds downed trees and large limbs throughout Portage County.

Thunderstorm Wind, Portage

When
July 8, 4:30 PM EST
Where
Portage County, 1.5 mi ENE of Brady Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
41.158, -81.293

Thunderstorm winds downed trees and large limbs throughout Portage County.

Thunderstorm Wind, Portage

When
July 8, 4:35 PM EST
Where
Portage County, Garrettsville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
41.280, -81.100

Thunderstorm winds toppled 20 trees at a golf course.

Thunderstorm Wind, Geauga

When
July 8, 4:45 PM EST
Where
Geauga County, Chardon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
41.580, -81.200

Thunderstorm winds downed several trees.

Thunderstorm Wind, Knox

When
July 8, 5:00 PM EST
Where
Knox County, Danville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.450, -82.270

Thunderstorm winds downed a tree and large limb.

Thunderstorm Wind, Stark

When
July 8, 5:05 PM EST
Where
Stark County, Brewster
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.720, -81.580

Thunderstorm winds downed a tree.

Thunderstorm Wind, Stark

When
July 8, 5:05 PM EST
Where
Stark County, Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
40.800, -81.380

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Trumbull

When
July 8, 5:10 PM EST to 5:20 PM EST
Where
Trumbull County, Cortland
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
41.330, -80.730

Thunderstorm winds downed many trees and power lines in the Cortland area. At least one home was damaged by a fallen tree.

Thunderstorm Wind, Trumbull

When
July 8, 5:10 PM EST
Where
Trumbull County, 1.61 mi NNW of Warren Lyon Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
41.303, -80.807

Thunderstorm winds downed trees and large limbs throughout Trumbull County.

Thunderstorm Wind, Stark

When
July 8, 5:20 PM EST
Where
Stark County, Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.800, -81.380

Thunderstorm winds downed a large tree.

Thunderstorm Wind, Mahoning

When
July 8, 5:55 PM EST
Where
Mahoning County, Youngstown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.070, -80.650

Thunderstorm winds downed a large tree limb.

Thunderstorm Wind, Mahoning

When
July 8, 6:04 PM EST
Where
Mahoning County, Austintown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.100, -80.750

Thunderstorm winds downed two trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126103, 126401, 126023, 126024, 126392, 126027, 126032, 126106, 126107, 126104, 126102, 126415, 126390, 126025, 126109, 126393, 127140, 126405, 126105, 126110, 126402, 126419, 126026, 126396, 126395, 126397, 126404, 126380, 126381, 126031, 126891, 127139, 126384, 126385, 126386, 126382, 126418, 126416, 126417, 126383, and more.